Alert archive / Michigan / Small Craft Advisories in 2024
Small Craft Advisory 21, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Feb 26, 2024, 3:36 AM EST. It took effect at Feb 26, 2024, 1:00 PM EST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2024, 3:36 AM EST (08:36 UTC)
- In effect from
- Feb 26, 2024, 1:00 PM EST
- Expired
- Feb 28, 2024, 1:00 AM EST
- In force
- 36 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
800 WHUS73 KGRR 260836 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 336 AM EST Mon Feb 26 2024 LMZ844>849-261645- /O.NEW.KGRR.SC.Y.0021.240226T1800Z-240227T2000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 336 AM EST Mon Feb 26 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 PM EST TUESDAY... * WHAT...South winds 15 to 25 knots with gusts up to 30 knots and waves 2 to 5 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From 1 PM this afternoon to 3 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
308 WHUS73 KGRR 261902 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 202 PM EST Mon Feb 26 2024 LMZ844>849-270315- /O.CON.KGRR.SC.Y.0021.000000T0000Z-240227T2000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 202 PM EST Mon Feb 26 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST TUESDAY... * WHAT...South winds 10 to 20 knots with gusts up to 30 knots and waves 3 to 5 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 3 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
411 WHUS73 KGRR 262051 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 351 PM EST Mon Feb 26 2024 LMZ844>849-270500- /O.CON.KGRR.SC.Y.0021.000000T0000Z-240227T2000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 351 PM EST Mon Feb 26 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST TUESDAY... * WHAT...South winds 10 to 20 knots with gusts up to 30 knots and waves 3 to 5 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 3 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
342 WHUS73 KGRR 270323 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1023 PM EST Mon Feb 26 2024 LMZ844>849-271130- /O.CON.KGRR.SC.Y.0021.000000T0000Z-240227T2000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1023 PM EST Mon Feb 26 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST TUESDAY... * WHAT...South winds 10 to 20 knots with gusts up to 30 knots and waves 3 to 5 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 3 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
487 WHUS73 KGRR 270816 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 316 AM EST Tue Feb 27 2024 LMZ844>849-271630- /O.EXT.KGRR.SC.Y.0021.000000T0000Z-240228T0600Z/ /O.NEW.KGRR.GL.W.0006.240228T0600Z-240229T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 316 AM EST Tue Feb 27 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 1 AM TO 7 PM EST WEDNESDAY... * WHAT...For the Small Craft Advisory, south winds 15 to 30 knots and waves 2 to 5 feet. For the Gale Warning, northwest winds 25 to 35 knots with gusts up to 40 knots and waves 8 to 13 feet expected. * WHERE...St Joseph to Manistee. * WHEN...For the Small Craft Advisory, until 1 AM EST Wednesday. For the Gale Warning, from 1 AM to 7 PM EST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
969 WHUS73 KGRR 271834 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 134 PM EST Tue Feb 27 2024 LMZ846>849-280245- /O.NEW.KGRR.MF.Y.0005.240227T1834Z-240228T0800Z/ /O.CON.KGRR.SC.Y.0021.000000T0000Z-240228T0600Z/ /O.CON.KGRR.GL.W.0006.240228T0600Z-240229T0000Z/ Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 134 PM EST Tue Feb 27 2024 ...DENSE FOG ADVISORY IN EFFECT UNTIL 3 AM EST WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 PM EST WEDNESDAY... * WHAT...For the Dense Fog Advisory, dense fog will reduce visibility near zero at times. For the Small Craft Advisory, south winds 10 to 20 knots with gusts up to 30 knots and waves 2 to 4 feet. For the Gale Warning, northwest gales to 40 knots and waves 7 to 12 feet expected. * WHERE...Holland to Manistee. * WHEN...For the Dense Fog Advisory, until 3 AM EST Wednesday. For the Small Craft Advisory, until 1 AM EST Wednesday. For the Gale Warning, from 1 AM to 7 PM EST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ LMZ844-845-280245- /O.CON.KGRR.SC.Y.0021.000000T0000Z-240228T0600Z/ /O.CON.KGRR.GL.W.0006.240228T0600Z-240229T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- 134 PM EST Tue Feb 27 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 PM EST WEDNESDAY... * WHAT...For the Small Craft Advisory, south winds 15 to 25 knots and waves 1 to 3 feet. For the Gale Warning, northwest gales to 40 knots and waves 9 to 14 feet expected. * WHERE...St Joseph to Holland. * WHEN...For the Small Craft Advisory, until 1 AM EST Wednesday. For the Gale Warning, from 1 AM to 7 PM EST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
205 WHUS73 KGRR 272040 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 340 PM EST Tue Feb 27 2024 LMZ846>849-280445- /O.CON.KGRR.MF.Y.0005.000000T0000Z-240228T0800Z/ /O.CON.KGRR.SC.Y.0021.000000T0000Z-240228T0600Z/ /O.CON.KGRR.GL.W.0006.240228T0600Z-240229T0000Z/ Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 340 PM EST Tue Feb 27 2024 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 PM EST WEDNESDAY... * WHAT...For the Dense Fog Advisory, dense fog will reduce visibility to near zero at times. For the Small Craft Advisory, south winds 10 to 20 knots with gusts up to 30 knots and waves 2 to 4 feet. For the Gale Warning, northwest gales to 40 knots and waves 8 to 13 feet expected. * WHERE...Holland to Manistee. * WHEN...For the Dense Fog Advisory, until 3 AM EST Wednesday. For the Small Craft Advisory, until 1 AM EST Wednesday. For the Gale Warning, from 1 AM to 7 PM EST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ LMZ844-845-280445- /O.CON.KGRR.SC.Y.0021.000000T0000Z-240228T0600Z/ /O.CON.KGRR.GL.W.0006.240228T0600Z-240229T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- 340 PM EST Tue Feb 27 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 PM EST WEDNESDAY... * WHAT...For the Small Craft Advisory, south winds 10 to 20 knots with gusts up to 30 knots and waves 1 to 3 feet. For the Gale Warning, northwest winds gales to 40 knots and waves 10 to 15 feet expected. * WHERE...St Joseph to Holland. * WHEN...For the Small Craft Advisory, until 1 AM EST Wednesday. For the Gale Warning, from 1 AM to 7 PM EST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
054 WHUS73 KGRR 272306 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 606 PM EST Tue Feb 27 2024 LMZ846>849-280715- /O.CAN.KGRR.MF.Y.0005.000000T0000Z-240228T0800Z/ /O.CON.KGRR.SC.Y.0021.000000T0000Z-240228T0600Z/ /O.CON.KGRR.GL.W.0006.240228T0600Z-240229T0000Z/ Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 606 PM EST Tue Feb 27 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 PM EST WEDNESDAY... ...DENSE FOG ADVISORY IS CANCELLED... * WHAT...For the Small Craft Advisory, south winds to 25 knots and waves 3 to 5 feet. For the Gale Warning, northwest gales to 40 knots and waves 8 to 12 feet expected. * WHERE...Holland to Manistee. * WHEN...For the Small Craft Advisory, until 1 AM EST Wednesday. For the Gale Warning, from 1 AM to 7 PM EST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ844-845-280715- /O.CON.KGRR.SC.Y.0021.000000T0000Z-240228T0600Z/ /O.CON.KGRR.GL.W.0006.240228T0600Z-240229T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- 606 PM EST Tue Feb 27 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 PM EST WEDNESDAY... * WHAT...For the Small Craft Advisory, south winds to 25 knots. For the Gale Warning, northwest gales to 40 knots and waves 10 to 15 feet expected. * WHERE...St Joseph to Holland. * WHEN...For the Small Craft Advisory, until 1 AM EST Wednesday. For the Gale Warning, from 1 AM to 7 PM EST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
556 WHUS73 KGRR 280621 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 121 AM EST Wed Feb 28 2024 LMZ844>849-281430- /O.EXP.KGRR.SC.Y.0021.000000T0000Z-240228T0600Z/ /O.CON.KGRR.GL.W.0006.000000T0000Z-240229T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 121 AM EST Wed Feb 28 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...Northwest winds 25 to 35 knots with gusts up to 40 knots and waves 9 to 14 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 7 PM EST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 26, 3:12 AM EST, 24 minutes earlier. Its key messages:
- Possible strong storms tonight and late Tuesday.
- Record high minimums and maximums possible Tuesday.
- Severe Weather Risk Tuesday Night
- Rain to snow showers for the morning commute Wednesday
Area forecast discussion, Feb 26, 3:12 AM EST, 24 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
312 AM EST Mon Feb 26 2024
.KEY MESSAGES...
- Possible strong storms tonight and late Tuesday.
- Record high minimums and maximums possible Tuesday.
- Severe Weather Risk Tuesday Night
- Rain to snow showers for the morning commute Wednesday
&&
.DISCUSSION...
Issued at 312 AM EST Mon Feb 26 2024
- Possible strong storms tonight and late Tuesday.
Although we're expected some sunshine today, medium/high
confidence exists showers and thunderstorms will develop
tonight.
Initially, soundings are showing dry air in place through this
afternoon. However, an approaching short wave will result in a
45kt LLJ during the evening which will help to draw moisture
northward into the cwa resulting in MUCAPE values around 1200
j/kg by midnight. Additionally, steep mid level lapse rates
around 8c will create an environment conducive for convective
development. Shear values increasing to 35-40 knots may result
in a few storms producing large hail; SPC has placed much of the
southern half of the cwa in a Marginal Risk tonight. HREF
reflectivity shows the most favored location for storms will be
southeast of an Allegan to Alma line after midnight, including
Lansing.
Strong southwesterly flow will continue Tuesday and confidence
is high we'll see thunderstorms develop and confidence is
increasing that a few of the storms will be strong to severe.
SPC has maintained the Slight Risk area and even nudged it a bit
farther northeast...but still generally south of a Grand Haven
to Lansing line. A strong cold front will approach Lake - Record
high minimums and maximums possible Tuesday.Michigan Tuesday
afternoon. Ahead of it, moderately strong instability with LI's
near -4c, 1100 j/kg MUCAPE and a 50kt LLJ approach. HREF max
reflectivity shows a strong uptick in convective development
during the peak heating part of the afternoon with
showers/storms beginning cross the MI/IN boarder after 22z. The
most likely time for stronger/severe storms will be after 00z.
- Record high minimums and maximums possible Tuesday.
The strong southwest winds will push h8 temperatures up to 12c
Tuesday. The warmer air will result in mild weather tonight and
much above normal temperatures in the mid to upper 60s Tuesday.
See the Climate section for record high max/min information.
- Severe Weather Risk Tuesday Night
The approaching mid to upper level trough will generate increasing
lift through the evening. A low level jet will be strengthening as
it lifts up through IN and into the MI/IN border region by 06z Wed.
SB CAPE values are likely to exceed 500 J/kg generally south of a
Grand Rapids to Lansing line during the evening. Deep layer shear is
expected to be over 40 kts. A deepening surface low is forecast to
track eastward through Lower MI with a warm front over/near Southern
Lower MI. This is a favorable setup for organized severe weather,
especially for Southern Lower MI where the best CAPE, instability and
deep layer shear is forecasted. The main severe weather risk will
likely shift east of the region roughly 06z to 09z based on various
model solutions. SPC's severe weather risk highlights the potential
for the region.
- Rain to snow showers for the morning commute Wednesday
It will turn sharply colder late Tuesday night and into the
Wednesday morning commute. It does look like a window for snow
exists in the wrap around moisture of this departing storm system,
mainly for the area near and west of a Kalamazoo to Grand Rapids to
Mount Pleasant line. Model ensemble snowfall accumulations for most
locations are forecast to remain under an inch. The temperature
will be falling into the 20's though. This could support some icy
roads, which may impact the morning commute. Bridges and overpasses
would be first to turn slick. The DGZ becomes unsaturated by noon
so any potential for accumulating snow will be over by then.
&&
.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 1246 AM EST Mon Feb 26 2024
VFR conditions are expected through the period. Broken high
clouds are currently moving across the state and will scatter
out by sunrise.
Winds will become easterly by morning and then turn to the
southeast and become gusty during the afternoon. We are expected
some showers and thunderstorms Monday night, but these will
likely hold off until after 06z.
&&
.MARINE...
Issued at 312 AM EST Mon Feb 26 2024
Light winds this morning will increase this afternoon as low
pressure approaches. East winds will turn to the southeast and
increase to 25 to 30 knots. We've issued a Small Craft Advisory
from 18z today through 20z Tuesday.
After a lull Tuesday afternoon and evening, a cold front will
usher in stronger northwesterly winds and another Small Craft
Advisory may be needed Tuesday night followed by a Gale Warning
Wednesday.
&&
.CLIMATE...
Issued at 312 AM EST Mon Feb 26 2024
Record high maximums and minimums are possible Tuesday.
GRR LAN MKG AZO
High Maximum 67-1976 64-1867 62-1976 67-1976
High Minimum 37-3128 38-3128 35-1999 43-1987
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Small Craft Advisory from 1 PM this afternoon to 3 PM EST
Tuesday for LMZ844>849.
&&
DISCUSSION...MJS/04
AVIATION...04
MARINE...04
CLIMATE...04Hazardous weather outlook, Feb 25, 3:45 PM EST, 11 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 345 PM EST Sun Feb 25 2024 MIZ037>040-043>046-050>052-056>059-064>067-071>074-260845- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 345 PM EST Sun Feb 25 2024 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms are likely Monday night through Tuesday night. A few storms may be strong to severe Tuesday, especially during the evening hours. Damaging winds and large hail will be the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation will be possible Tuesday. LMZ844>849-260845- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 345 PM EST Sun Feb 25 2024 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Wind and waves will be hazardous to small craft into this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday Wind and waves will be hazardous to small craft late Monday through Wednesday. Additionally thunderstorms are possible Monday night through Tuesday night. Storms Tuesday afternoon and evening over Lake Michigan may be severe with large hail and damaging winds possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will possible Tuesday. 04/DUKE
Nearby
Small Craft Advisories in Michigan, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.